MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0415
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 10.0, 73.0, and 137.0 cm from the proximal end and multiple locations throughout its length.The pusher assembly mid-joint was proximal to the introducer sheath friction lock.The embolization coil was intact with its pusher assembly and undamaged.Conclusions: evaluation of the first returned ruby coil lp could not confirm the reported complaint.During the functional test, the ruby coil lp was advanced out of its introducer sheath without an issue.Further evaluation of the returned ruby coil lp revealed that the pusher assembly was kinked throughout its length.This damage likely occurred during packaging of the device for return.Evaluation of the second returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.The smart coil was then advanced through its introducer sheath without an issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-02073.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal bleed (gi bleed) using ruby coil lps.During the procedure, a ruby coil lp would not advance at all within its introducer sheath; therefore, it was removed.Afterwards, the same issue occurred with the second ruby coil lp.The ruby coil lp would not advance at all within its introducer sheath; therefore, it was removed.The procedure was completed using non-penumbra coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10881656
Report Number3005168196-2020-02074
Device Sequence Number19640559
Product Code HCG
UDI-Device Identifier00815948021815
UDI-Public00815948021815
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model NumberRBYLP0415
Device Catalogue NumberRBYLP0415
Device Lot NumberF98563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005